MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036123060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the coil delivery wire was kinked/bent and the main coil was noted to be stretched.The coil detached from the delivery wire on removal from the introducer sheath.Blood was also noted in the introducer sheath.' functional testing could not be performed due to the condition of the returned device.In case of this complaint, the coil detached from the delivery wire on removal of the coil from the introducer sheath which indicates partial detachment during the procedure.The blood noted in the introducer sheath indicates insufficient flushes.It is most likely that the main coil stretched and prematurely detached due to lack of continuous flush (intermittent) maintained during the procedure which is against the direction for use (dfu) for this product.As per the dfu "warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between the femoral sheath and guiding catheter, the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil.Based on the investigation results and available information an assignable cause of user error was assigned to the as analyzed issue main coil prematurely detached/separated inside patient, as the complaint confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacture and/or expected by the user.
 
Event or Problem Description
Analysis of the returned device found that the coil was prematurely detached/separated inside patient.No known clinical consequences reported due to this event.

Brand Name
TARGET XL 360 SOFT 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8962659
Report Number3008881809-2019-00260
Device Sequence Number3147171
Product Code HCG
UDI-Device Identifier07613327128277
UDI-Public07613327128277
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Catalogue NumberM0036123060
Device Lot Number20743062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1